I am a black female in my 50s. I have been working out aerobically and with weights for over a decade at the rate of 2 - 3 hours a day for at least 5 - 6 days a week. I was in very physical shape and sometimes told I was a little too thin.
However, the last year and half, I started to experience bloating and a sense of heaviness. My cardio classes required lots of jumping, squating, etc for which I've never had a problem.
I've always had a very low resting heart rate, as low as 30 bpm, normally 50s. While working out, I would profusely sweat and once completed have a very good sense of increased energy and giddiness.
Now, my legs appear to have edema and I have experienced abdominal bloat. I struggle to get my breath. I went to my doctor but nothing was detected other than beginning osteoporosis.
I am sorry you are going though this. I am not sure what your doctor has done in working up your edema thus far. When thinging of leg edema plus shortness of breath, we often worry about heart function and would, at the very least, do an ultrasound of your heart (echocardiogram) to evaluate the function and pressures in your heart. We also want to make sure that your blood protein levels are ok, liver function is normal, and that you are not loosing protein in your urine (routine urine and blood tests). There are certainly many other things that can be done to look into this though this is generally were I would start if someone had shortness of breath, abdominal bloating, and leg edema. I would recommend discussing your symptoms further with your doctor. I hope this helps.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.